MAUDE Adverse Event Report: SEASPINE, INC DAYTONA SMALL STATURE SPINAL SYSTEM; CONNECTOR SET SCREW, REPLACEMENT

SEASPINE, INC DAYTONA SMALL STATURE SPINAL SYSTEM; CONNECTOR SET SCREW, REPLACEMENT
Model Number 76-0047
Medical Device Problem Codes Loose or Intermittent Connection (1371); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned devices noted physical marks consistent with construct loosening.Evaluation of related torque-limiting devices noted testing on (b)(6) 2021 and (b)(6) 2021 in which these instruments were within established specifications.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
Users reported that during a revision surgery to reposition the patient's existing growing rod construct, intra-operative malfunctions of the materials were reported.However, subsequent evaluation noted the components had been implanted in the first surgery and exhibited signs of post-operative loosening.Based on the resuls of the evaluation the event was deemed reportable with the awareness date of (b)(6) 2021.The loosening was asymptomatic and was not noted during the revision surgery.Available information suggests that the growing rod construct was intended to be adjusted and components were not intended to be replaced.However, the lock screw reportedly became deformed during these maneuvers and could not be removed; the rod was cut and a rod-rod connector was placed to re-connect the construct portions.

Brand Name
DAYTONA SMALL STATURE SPINAL SYSTEM
Common Device Name
CONNECTOR SET SCREW, REPLACEMENT
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
MDR Report Key12380713
Report Number3012120772-2021-00069
Device Sequence Number11896237
Product Code NKB
UDI-Device Identifier10889981161293
UDI-Public10889981161293
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number76-0047
Device Catalogue Number76-0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1